Yesterday marked a full 21 days (3 weeks) since my last chemo treatment. Frankly, I had hoped to feel better than I do today. Still, I know it will get better. I know it will. Soon.
I think the edema made me feel kind of crappy yesterday. It got worse as the day progressed and maybe had something to do with my elevated heart rate. My ankles and legs are still puffy this morning so, rather than wait any longer, I took a lasix pill today and hopefully that will make a difference.
I almost wish I hadn't made any plans for today. It's not easy getting out and about and walking when your shoes are too tight and it's not exactly slipper weather. Kevin's feet aren't much bigger than mine, so I might "walk a mile" in his shoes today. Well, not a mile, but from the parking lot to the food court. With this edema, my inclination is to waddle like I'm 9.5 months pregnant.
I had agreed earlier to participate in the C95 Breast Cancer fund raising event. I have to be at Circle Centre Mall on 8th Street at 1:00. I'm not really feeling it today, which is disappointing. I think I want my prednisone back since my face is still ballooned anyway.
I'm starting my 5-year stretch of Arimidex (estrogen blocker) today, too. I read the list of side effects and the most common ones are hot flashes (even if you haven't previously had any), nausea, fatigue, joint and muscle pain, bone loss, shortness of breath, thinning hair (that's a laugh). Less common (but not rare) side effects are trouble sleeping, depression, swollen arms and legs, vaginal bleeding, stomach upset and loss of appetite, bowel issues, rashes, blood clots, and high blood pressure. Rare side effects include, numb fingers and toes, allergic reaction, fever, low white blood cell counts, pain, pale skin, weakness, anemia, and abnormal liver function tests.
Since I'm already experiencing most of the above side effects, how will I know which is a lingering chemo side effect and which is a new Arimidex one? Fun and games in breast cancer treatment. Cancer isn't for everyone, you know.